I have talked about having to take steroids a couple times and I decided it warranted a little post, especially that a) this is my last time on them and b) apparently I have had it really easy with them compared to some other people with whom I had a little chat yesterday whilst we were all waiting to get treated.

So I was prescribed the steroids Dexamethasone, 2mg tablets. I have to take 2 in the morning and 2 at lunch time the day before my treatment, the day of my treatment and the day after my treatment. That’s it.

The potential side effects include: skin rash (got that the first time), difficulty breathing or collapse (didn’t thankfully), feeling depressed (not me!), feeling high – mania (no more than my normal hyper state), feeling anxious, having problem sleeping (had a little of the sleeping problems the first time), hallucinations (oh yeah? not me), having strange and frightening thoughts and then they add it can also include: brittle bones, spontaneous fractures, tendon rupture etc…say what? ; diabetes, mental disturbances, stomach ulcers, absent or irrugular periods (yup got that but chemo can do that too), moon face (?), excess body hair (ugh, not with chemo it doesn’t), increased appetite (that I certainly got, I feel ravenous all the time!!), flushing (yup I get hot flush and a red face for a few minutes and then it goes) and the list goes on for a while….and I am not sure I want to read the rest  now!

They also say that some the effects can appear weeks or months later…another thing to look forward to then!

Saying that, having chatted to those other people in the waiting room, my dosage is apparently very low (compared to theirs) and this type of steroids is actually milder than theirs…phew…there are definitely some side effects I wouldn’t want to get in there. I also appears that my body is quite adaptable so some of the effects that I got from the first use (like skin rash), haven’t shown back with second treatment. We will see if I get it with the 3rd (the rash appeared about a week later) and as it is my last, I am hoping as well that I won’t get them showing up in a few months time!

Advertisements